Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 2, 2020, 6:01 PM CST for Reynolds County, Missouri. It was in force for 89 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2020, 6:01 PM CST (00:01 UTC)
- Expired
- Mar 2, 2020, 7:30 PM CST
- In force
- 89 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:40 PM CST | HAIL 1 | 5 Nnw Garwood, MO | VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
443
WUUS53 KLSX 030001
SVRLSX
MOC179-030130-
/O.NEW.KLSX.SV.W.0004.200303T0001Z-200303T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
601 PM CST Mon Mar 2 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Reynolds County in southeastern Missouri...
* Until 730 PM CST.
* At 601 PM CST, a severe thunderstorm was located near Eminence,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellington and Redford.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9102 3714 9103 3717 9103 3716 9107
3718 9107 3718 9109 3720 9109 3720 9113
3725 9112 3726 9116 3730 9116 3737 9076
3727 9075 3727 9074 3717 9074 3717 9075
3714 9076 3710 9102
TIME...MOT...LOC 0001Z 257DEG 19KT 3715 9128
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CVKING4 follow-up statements
471
WWUS53 KLSX 030027
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
627 PM CST Mon Mar 2 2020
MOC179-030130-
/O.CON.KLSX.SV.W.0004.000000T0000Z-200303T0130Z/
Reynolds MO-
627 PM CST Mon Mar 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 627 PM CST, a severe thunderstorm was located 8 miles southwest of
Ellington, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ellington.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9102 3714 9103 3717 9103 3716 9107
3718 9107 3718 9109 3720 9109 3720 9113
3725 9112 3726 9116 3730 9116 3727 9075
3727 9074 3717 9074 3717 9075 3714 9076
3710 9102
TIME...MOT...LOC 0027Z 257DEG 19KT 3718 9111
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
CVKING448
WWUS53 KLSX 030049
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
649 PM CST Mon Mar 2 2020
MOC179-030130-
/O.CON.KLSX.SV.W.0004.000000T0000Z-200303T0130Z/
Reynolds MO-
649 PM CST Mon Mar 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 649 PM CST, a severe thunderstorm was located over Ellington,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ellington.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9103 3717 9103 3725 9099 3722 9074
3717 9074 3717 9075 3714 9076 3710 9102
3714 9102
TIME...MOT...LOC 0049Z 289DEG 39KT 3720 9095
HAIL...1.00IN
WIND...60MPH
$$
CVKING102
WWUS53 KLSX 030103
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
703 PM CST Mon Mar 2 2020
MOC179-030130-
/O.CON.KLSX.SV.W.0004.000000T0000Z-200303T0130Z/
Reynolds MO-
703 PM CST Mon Mar 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 702 PM CST, a severe thunderstorm was located near Garwood, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 9103 3717 9103 3722 9074 3717 9074
3717 9075 3714 9076 3710 9102 3714 9102
TIME...MOT...LOC 0102Z 296DEG 23KT 3714 9088
HAIL...1.00IN
WIND...60MPH
$$
CVKING227
WWUS53 KLSX 030124
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
724 PM CST Mon Mar 2 2020
MOC179-030133-
/O.EXP.KLSX.SV.W.0004.000000T0000Z-200303T0130Z/
Reynolds MO-
724 PM CST Mon Mar 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
WILL EXPIRE AT 730 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3714 9103 3717 9103 3722 9074 3717 9074
3717 9075 3714 9076 3710 9102 3714 9102
TIME...MOT...LOC 0123Z 257DEG 19KT 3716 9075
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:29 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 2, 5:29 PM CST, 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 529 PM CST Mon Mar 2 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 315 PM CST Mon Mar 2 2020 The cold front has made it into southeast MO and southern IL this afternoon. A surface low over northwest AR along the front will move northeastward through southeast MO and into western KY by 06Z Tuesday. Convection should initiate late this afternoon and early this evening ahead of the low across south central MO and move into southeast MO by 00Z. Convection may get as far north as the St Louis metro area this evening and spread into southwest IL. Most of the convection should shift southeast of the forecast area around 06Z Tuesday as depicted by most of the CAMs. There will likely be a few thunderstorms across parts of southeast MO and southwest IL this evening with a possibility of small hail across Reynolds, Iron and Madison counties in southeast MO where the low level moisture and instability will be maximized with CAPE up to around 1000 J/kg around 00Z Tuesday. The better threat of severe weather will be just south of our forecast area. Colder low temperatures can be expected tonight over most of our area as lower surface dew points advect into the region behind the cold front, although the lows will still be slightly above normal for most of the region. The sky will clear out late tonight and Tuesday morning resulting in full solar insolation Tuesday with high temperatures about 10 degrees above normal for early March. Another cold front will drop southeastward into our area late Tuesday night as a strong shortwave drops southeastward from the Northern Plains towards the Ohio Valley region, but it appears that any precipitation will remain northeast of our forecast area. GKS .LONG TERM... (Wednesday through Next Monday) Issued at 315 PM CST Mon Mar 2 2020 High temperatures on Wednesday will continue to be above normal and very similar to Tuesday's highs. A southern stream cutoff upper level low and associated surface low ahead of it will move eastward through the southern Plains on Wednesday and into the Gulf Coast states and TN Valley region on Thursday. Most of the deterministic models and ensemble guidance keep the precipitation associated with this feature south of our forecast area, although could not rule out a brief period of light rain late Wednesday night or Thursday morning across parts of southeast MO and southwest IL on the northern fringes of the precipitation shield. A deepening upper level trough over the Great Lakes region will send a cold front southeastward through our forecast area on Thursday. This should be a dry frontal passage for our region with the precipitation confined to the Great Lakes area ahead of the upper level trough and in the vicinity of the associated surface low. Colder temperatures can be expected beginning Thursday night and continuing through Friday night as northwesterly upper level flow behind the Great Lakes and Ohio Valley deep upper level trough/low sends a large and strong 1035 mb surface ridge from the northern Plains southeastward into our area. Although temperatures will be colder they will be close to seasonal normals. Warmer conditions will return for the weekend as an upper level ridge shifts eastward into the central US, and the surface wind becomes southerly as the surface ridge shifts well east of the region. The chance of rain will return Sunday night and Monday as southwesterly winds ahead of an approaching cold front bring increasing low level moisture into the area. GKS && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 527 PM CST Mon Mar 2 2020 MVFR ceilings along and south of I-44 are expected to be near the St. Louis Metro TAF sites this evening before improving to VFR overnight. Scattered showers and thunderstorms are also expected in this area. Light and variable wind will become gusty out of the west tomorrow as the sky clears from north to south. SPECIFICS FOR KSTL: MVFR ceilings will improve to VFR this evening. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 2, 3:37 PM CST, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CST Mon Mar 2 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-032145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a slight chance of thunderstorms across portions of southeast Missouri and southwest Illinois this evening. A few storms may be strong across parts of southeast Missouri with small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:06 PM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 54 min |
| Mar 2, 6:24 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 36 min |
| Mar 2, 6:26 PM CST | Tornado Warning | LSX | Reynolds | 35 min |
| Mar 2, 6:51 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 39 min |
| Mar 2, 7:22 PM CST | Severe Thunderstorm Warning | LSX | Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.